How to cope with hallucinations?


#1

Hello.  I am desperately trying to find out if there are any tricks that anyone out there has on how to deal with hallucinations?  My mum's hallucinations have got progressively worse over the past 2-3 years, she now has fairly permanent "visitors" (as she calls it) who can be pretty invasive and distressing for her.  Her medication is now at the maximum levels and to help alleviate the hallucations, she has daily Rivastigmine patches.  Is there anything else that we can try to help alleviate this symptom for her?  

Any thoughts on the subject most welcome.  Thank you.


#2

Hi I think you need to talk with your mums specialist ASAP failing that call the help line on this web site and get some advice from the PD specialist nurse.

I wish you the very best of luck.

 

BB xx


#3

This must be very distressing for both of you, but as BB says you need to  get some advice fairly urgently.I would suggest phoning the help line, and also your mum's  GP

Hope you get the appropriate  help soon. Please keep us posted

Take care 

 

 


#4

Hi

Hallucinations can be caused by excess dopamine so the obvious starting point is the pd drugs and the dosage.

However, there are a number of other drugs that have visual hallucinations as side effects; so any other drugs taken by your dad check out the leaflets and for drug interactions use the checker on drugs.com.

Sleep is important and lack of sleep can cause hallucinations. 

Read up, get informed before you see you neuro so that you understand what the likely options options are and you can better understand the options.

L                      


#5

Thank you for your posts.  I'm trying to get a consultant appt asap so I shall see what we manage to do to help.  

Kim


#6
Let us know how it goes xx